Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


specialist in lipodystrophy type conditions
Jun 4, 2012

Hi Dr. Henry,

First off I want to say that I do not have hiv and my heart goes out to all those dealing with this awful virus. I'm writing to you because I have developed some type of lipodystrophy, fat wasting condition. I need to find a doctor who has experience with these types of conditions. I have had a hard time finding a doctor who has any experience wit this. Can you advise me on what type of doctor I should see? I'm in the Chicago area and willing to travel. Some background on what happened. I have lost all my fat in my hands, feet, legs, arms, butt. My veins are very noticeable and my muscles are very pronounced. It's very difficult to sit. I have to sit on a cushion otherwise it feels like I'm sitting on my bones. My face isn't really affected. I have not developed fat accumulation on my back/neck area, like I have read about. I seem to be having metabolic problems and joint problems. I have developed an intolerance to fat, even good fat like olive oil and fish oil. This problem started when I took betaine hcl. It's an over the counter supplement to aid digestion. I have seen many specialist, but they don't have experience with this condition. I think there is an underlying condition that I need help getting diagnosed. I would greatly appreciate any help. Thank you for your time.

Response from Dr. Henry

This website focuses on side effects of HIV treatment.



Previous
Fever after third week of treatment HIV
Next
Atripla Diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement